MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS HYBRID L24; NUCLEUS HYBRID COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS HYBRID L24; NUCLEUS HYBRID COCHLEAR IMPLANT SYSTEM
Model Number CI24RE (L24)
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced a loss of all low-frequency residual acoustic hearing.A decline in the patient's speech understanding was also noted.Subsequently, the device was explanted on (b)(6) 2026.The patient was reimplanted with another cochlear device during the same surgery.Additional information has been requested but has not been made available as of the date of this report.

Brand Name
NUCLEUS HYBRID L24
Common Device Name
NUCLEUS HYBRID COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key24578847
Report Number6000034-2026-00905
Device Sequence Number9434986
Product Code PGQ
UDI-Device Identifier09321502012089
UDI-Public(01)09321502012089(11)180730(17)200729
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2026
Report Date (Section F) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/29/2020
Device Model NumberCI24RE (L24)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/18/2026
Date Report to Manufacturer02/18/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/12/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Date Report Sent to FDA03/12/2026